I want answer question from 9 to 14
D.H., a 54-year-old, has had multiple chronic medical
problems, including type 2 diabetes mellitus (DM) for 25 years,
which has progressed to insulin-dependent DM for the past 10 years;
a kidney transplant 5 years ago with no signs of rejection at last
biopsy; hypertension (HTN); and remote peptic ulcer disease (PUD).
His medications include insulin, immunosuppressive agents, and two
He visited his local physician with complaints of left ear,
mastoid, and sinus pain. He was diagnosed with sinusitis and
Candida albicans infection (thrush); cephalexin (Keflex) and
nystatin were prescribed.
Later that evening he developed nausea, hematemesis, and
weakness and was taken to the emergency department. He was admitted
and started on IV antibiotics, but his condition worsened
throughout the night; his dyspnea increased and he developed
difficulty speaking. He was flown to your tertiary referral center
and was intubated en route. On arrival, D.H. had decreased level of
consciousness (LOC) with periods of total unresponsiveness,
weakness, and cranial nerve deficits. D.H. has continued fever and
leukocytosis despite aggressive antibiotic therapy. The physician
plan to do Lumber Puncture (LP) for the patient.
Diagnosis: Meningitis complicated by an aspiration pneumonia
and atrial fibrillation
1. Why was D.H. at particular risk for infection?
2. Describe bacterial meningitis.
3. What is the probable route of entry of bacteria into D.H.'s
4. When D.H. was admitted, the nurse charted that he could not
extend his legs without complaining of extreme pain. This sign of
meningitis could have been charted as a positive:
a. Kernig's sign
b. Trousseau's sign
c. Babinski's sign
5. How do you think D.H. might have developed aspiration
6. What factors influenced the physician's decision to
transport D.H. from a smaller hospital to a tertiary referral
7. What is the significance of using Lumber Puncture (LP) for
a patient meningitis?
8. What type of transmission-based precautions need to be
instituted for D.H.? (Select all that apply.)
a. Placing D.H. in a private room if possible
b. Wearing a gown for all patient contacts
c. Wearing a respirator each time upon entering the room
d. Placing D.H. in a room with negative airflow pressure
e. Wearing a surgical mask each time upon entering the
f. Wearing gloves during contact with oral secretions
Medication Administration Record
NPH insulin 20 units bid
NovoLog per sliding scale ac/hs
Digoxin 0.125 mg IVP daily
Sucralfate (Carafate) 1 g PO q6h
Azathioprine (Imuran) 100 mg daily IVPB in 150 mL D5W
Imipenem–cilastatin sodium (Primaxin) 1 g IVPB q8h in 100 mL
Metronidazole (Flagyl) 500 mg IVPB q6h in 75 mL 0.9%
Methylprednisolone (Solu-Medrol) 125 mg IVP q8h in 75 mL 0.9%
9. Indicate the expected outcome for D.H. that is associated
with thefollowing medications: Azathioprine, Imipenem–cilastatin
sodium, Methylprednisolone, and Sucralfate?
10. The nurse inform you that NAP insulin reports shows that
D.H. has a glucose result of 450 mg/dL. Identify two factors that
could contribute to D.H.'s elevated glucose level.
11. What should you do regarding the elevated glucose level,
12. Outline the nursing management of D.H.'s current problems
related to his risks for infection, seizures, increased
intracranial pressure, hypovolemia, and acute pain.
13. List six interventions to perform to prevent
14. What health teaching can be given to D.H.'s family?